A test for Kronecker Product Structure covariance matrix
Patrik Guggenberger,
Frank Kleibergen and
Sophocles Mavroeidis
Journal of Econometrics, 2023, vol. 233, issue 1, 88-112
Abstract:
We propose a test for a covariance matrix to have Kronecker Product Structure (KPS). KPS implies a reduced rank restriction on a certain transformation of the covariance matrix and the new procedure is an adaptation of the Kleibergen and Paap (2006) reduced rank test. To derive the limiting distribution of the Wald type test statistic proves challenging partly because of the singularity of the covariance matrix estimator that appears in the weighting matrix. We show that the test statistic has a χ2 limiting null distribution with degrees of freedom equal to the number of restrictions tested. Local asymptotic power results are derived. Monte Carlo simulations reveal good size and power properties of the test. Re-examining fifteen highly cited papers conducting instrumental variable regressions, we find that KPS is not rejected in 56 out of 118 specifications at the 5% nominal size.
Keywords: Covariance matrix; Heteroskedasticity; Invariance; Kronecker product structure; Linear instrumental variables regression model; Reduced rank; Weak identification (search for similar items in EconPapers)
JEL-codes: C12 C26 (search for similar items in EconPapers)
Date: 2023
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407622000203
Full text for ScienceDirect subscribers only
Related works:
Working Paper: A Test for Kronecker Product Structure Covariance Matrix (2022) 
Working Paper: A Test for Kronecker Product Structure Covariance Matrix (2022) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:233:y:2023:i:1:p:88-112
DOI: 10.1016/j.jeconom.2022.01.005
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu (repec@elsevier.com).